Pancreas - severe pain
Apr 5, 2009
Thank you for maintaining this website.
I have been on daily Atripla for 12 months. I've been undetectable and CD4 above 400 for the past 8 months. Everything seems to be working fine except:
Since last week I have been experiencing severe acute abdominal pain that radiates to my lower back. I take hidrocodine and it rereleves the pain. My HIV doctor is out of town and I am getting concerned that I am might be experiecing pancreatis. The pain is not constant but more like a flare but it is very severe. Could this be a side effect of Atripla? What should I do? Please help me.
Response from Dr. Young
Hello and thank you for your post.
It's difficult to diagnose pancreatitis without laboratory diagnostics (usually a blood test). The medications in Atripla are not commonly associated with pancreatitis, though rarely, associated with irritation of the liver or kidney injury.
So, I'd be discussing your symptoms with your doctor. If very severe, as you note, I wouldn't wait for your HIV doctor to come back into town, rather call his or her office to find our who's on call; or go to your local emergency room.
Hope this helps and that you get better soon.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore Throat A Symptom Of Acute HIV Infection?
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Sore Throat After Kissing Stripper Worried I Have HIV
- How Soon After Sex Can You Tell If You Contracted An Std?
- List Of All Known Std's
- Can Rash Appear After 3 Months Exposure?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.